MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that (b)(6) 2026, a 22mm amplatzer amulet was chosen for implant using an unknown delivery system.No pericardial effusion was noted prior to the procedure.Transseptal puncture was performed at an inferior posterior location.At the time of the procedure, the patient was in sinus rhythm, with a left atrial pressure of 12 mmhg.Heparin was administered at a dose of 100 e/kg, achieving an activated clotting time (act) greater than 250 seconds.The left atrial appendage (laa) closure proceeded smoothly, with no reported difficulty or multiple manipulations during device implantation.The 22 mm amplatzer amulet device was positioned in a windsock-type laa anatomy in a semi-sandwich configuration.Several hours after the laa closure, the patient developed symptoms consistent with cardiac tamponade.Further evaluation revealed a circumferential pericardial effusion, with the largest dimension measuring approximately 1.5 cm, which was noted in the region of the left atrial appendage.Stabilization measures were initiated, including placement of a pericardial drain.Initially, there was significant blood loss through the drain, which subsequently decreased to approximately 200 ml per day.T was reported that the user believes the pericardial effusion was caused by the abbott 22 mm amplatzer amulet device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of an implant related tissue damage, hemorrhage, pericardial effusion, and cardiac tamponade were reported.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause for the reported related tissue damage could not be determined.It is possible that procedural circumstances contributed to the event, however this cannot be determined.The reported pericardial effusion and cardiac tamponade are likely cascading effects from the event.An unexpected medical intervention was a result of case specific circumstances, as a pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24720079
Report Number2135147-2026-01990
Device Sequence Number6087780
Product Code NGV
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10767429
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer06/13/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale